new be

hi ive been reading all the post on here gleaning information

well here is my story i had kiddney cancer 3 years ago had my kiddney removed

and did a trial for a new drug and was keepet a very close eye on scans and blood test

but re turned to work to soon and gave my self a herna then about 18 months after that they found some canceres cells on my lung so back to hospital again and had the

bottom of my lung removed then went back in to have my herna repaired dident

work the first time so after a few more months back in to hospital for repair number

2 rested dident over do it but this failed after a few months had to wait 5 months

for repair number 3 so on my pre opp for number 3 they discovered i had an ergular

heart beat but was told not to wory about it on one of my return trips to hospital

for a check up i felt un well spent the next 3 days in hospital then was told i had

af put on all the meds and anty co aug and was sent home the af made me feel very short of breath and very tired wich i foud very hard to deal with as i have always been very active and work out side iv'e now had 2 cardo virshons and im now 12 weeks post ablation and fingers crossed every thing seems ok apart from the odd

blip my question is sorry for the long post i have now devoleped pmr im on 15mg

off pred and it worked like a miracle to start off with but after a 2 week's of taking it

im getting the pains back in my hips and shoulders back to my question one day i will feel fine so i go about my jobs for that day but if i do that bit to much i seem to

pay for it the next day or two i don't know if it the pmr or just getting old

any way enough said happy christmas to you all and thanks for all the info

6 Replies

oldestnewest
  • Hello, skipman.

    Sorry to hear about all your troubles and now, the PMR! I'm only a fellow sufferer, and by no means an expert, but I think you may have partly answered your own question when you say, "one day I will feel fine so I go about my jobs for that day but if I do that bit too much I seem to pay for it the next day". I think this is something we've all done at the beginning, when the steroids first work their magic; we think we're back to normal, but we're not, and doing our "normal" jobs is just too much. Aches and pains also take longer to recover from, so if we do overdo it, the stiffness and soreness take a long time to go (age doesn't help there, either).

    When I was first diagnosed, a physiotherapist friend advised me to divide the day into three and do nothing (i.e. relax) for one third. I've found this to be good advice. I've finally learned to stop, no matter how good I'm feeling on a particular day, and to divide jobs into smaller sections, rather than going at them as though there's no tomorrow. Having said that, there will still be days when you feeling totally washed out and exhausted and if that's the case, give into it and rest! I quite often grab a couple of hours' sleep in the afternoon, particularly if I'm going out at night, and it works wonders.

    I'm sure that someone far more knowledgeable and experienced than I will shortly be along to help, but just thought I'd say that we've all been there, even if we weren't quite sure where "it" was, at the time!

    Good luck and hope you enjoy your Christmas.

  • Hello skipman,

    Well you've had enough to fell an ox. In answer to your final question, it is my guess that you are doing too much. Your body is screaming for you to rest. A few household tasks can make you feel like you've run a marathon. It is possible that 15 mgs of Prednisalone is not enough to bank down all the inflammation. It may be that 20 mgs would sort it out better. You have to help the process by taking it easy and pacing, pacing, pacing your activities.

    I really hope that 2017 turns out to be your year in every way. Have a peaceful Christmas, sit down, put your feet up and heal.

  • thanks i will try that

  • The pred is only to combat the inflammation that causes the pain and stiffness of PMR - which isn't the real disease. You have an underlying autoimmune disorder that makes your immune system unable to recognise your body as self - so it attacks your body by mistake. It isn't changed by the pred - so is still chugging along in the background. It makes your muscles unable to tolerate acute exercise so if you overdo it you will have sore muscles. You have to manage that by pacing yourself and resting - as the others have already explained.

    If the pain was pretty good to start with it probably means that the 15mg is enough and it is you that has to slow down a bit! You have a new normal now - and you have to work out what it is!

  • I relate to the keep moving however, with PMR I now find myself flat on my back pushing to hard. Take care, slow down a little...don't be to hard on yourself.

  • thank's for all the advise i think the head is willing but the body say's no

    i will try and do a bit less work and more rest happy crimbo to you all

You may also like...